MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. 18G X 1.88IN (1.3 X 48 MM) INSYTE AUTOGUARD BC; INTERVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. 18G X 1.88IN (1.3 X 48 MM) INSYTE AUTOGUARD BC; INTERVASCULAR CATHETER
Catalog Number 382547
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that an unspecified number of 18g x 1.88in (1.3 x 48 mm) insyte autoguard bc experienced catheter adapter/connector/hub cracked/broken which was noted prior to use.The following information was provided by the initial reporter: material no: 382547, batch no: unknown.Hole in the green part of the hub.
 
Additional Manufacturer Narrative
Received a 18ga iag bc catheter-adapter assembly along with a piece of top web (packaging) from lot 8170875.A review of the device history record revealed no irregularities during the manufacture of the reported lot.Visual examination: the received unit revealed a crack in the adapter body which ran linear with the unit and transposed within the material.Conclusion(s): manufacturing : although a definite source that caused the damage observed on the adapter could not be determined, this could potentially have been caused either due to high air pressure on the rotate gripper transferring the adapter from the escapement to pins or/and low air pressure on the feeder (hopper) : air pressure needs to be altered to allow adjustments due to variation on material.
 
Event or Problem Description
It was reported that an unspecified number of 18g x 1.88in (1.3 x 48 mm) insyte autoguard bc experienced catheter adapter/connector/hub cracked/broken which was noted prior to use.The following information was provided by the initial reporter: material no: 382547 batch no: unknown.Hole in the green part of the hub.

Brand Name
18G X 1.88IN (1.3 X 48 MM) INSYTE AUTOGUARD BC
Common Device Name
INTERVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key9324568
Report Number1710034-2019-01225
Device Sequence Number14169798
Product Code FOZ
UDI-Device Identifier30382903825470
UDI-Public30382903825470
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K110443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2021
Device Catalogue Number382547
Device Lot Number8170875
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2019
Initial Date Received by Manufacturer 10/30/2019
Supplement Date Received by Manufacturer10/30/2019
Initial Report FDA Received Date11/14/2019
Supplement Report FDA Received Date12/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;